Neurontin/Gabapentin withdrawal

Neurontin/Gabapentin withdrawal

Welcome to Spine-health’s Pain Medication patient community. You can also read doctor approved Pain Medication Articles.
5 posts / 0 new
Last post
rmp67r
Offline
Last seen: 5 months 3 weeks ago
Title: Member
Joined: 02/22/2012 - 10:09pm
Neurontin/Gabapentin withdrawal

Hello All,
I decided to get off of the 2400mg of neurontin I had been taking for a few years now. I never noticed any pain relief from it. My Dr. said just quit taking the 800mg at night for a week, then the day one, etc. I had really bad withdrawal after the first day so cut them in half and have finally gotten down to 400mg/day. However, I forgot to take the 200mg last night and woke up early and jittery at 6. I never get up that early. I took the 200mg and waited 30 min before the jitters stopped and I got back to sleep. Why is this so hard to wean off of. I took 100mg at 3:00pm and started feeling really nervous by 7:00. I would think this would be easier. Fortunately, I have 1 more refill to help ease off these but hate having to feel jittery just to go down 100mg at a time.

Neck pain since 2004

advertisement
patwhite101
patwhite101's picture
Offline
Last seen: 1 month 2 weeks ago
Title: Member
Joined: 04/04/2009 - 5:25pm
Good for you

Good for you for wanting to get off a med that was not helping you.

I have been very fortunate that I have never, ever had a problem with withdrawal when stopping any medication. I even had a PM Doctor swear I would go into withdrawal when I stopped taking a 40mgER Oxycontin!! I said....look at me!! I just stopped taking them last week, do I look like I am in withdrawal?? He had nothing to say to that.LOL BTW I no longer see that Doctor.

I am sorry I have no advise for you. I wanted to say...congrats and stick to it!! Perhaps your Doctor can give you a mild nerve pill to take while going thru this. I have read where others say that your Doctor can give you something that will help you with withdrawal problems.

Again...congratulations. I am proud of you!

Am sending a hug coz you need one! >:D<
Patsy W

Spine-less (not verified)
Title: Member
Neurontin Withdrawal

Oh I totally feel for you! I was on that med for a short time and when I went off it the side effects where CRAZY. Hoping that your transition eases a bit!!

cjperk
Offline
Last seen: 2 years 7 months ago
Title: Member
Joined: 03/03/2012 - 12:42pm
I had a doctor try Neurontin

I had a doctor try Neurontin - I could tell fast I did not want to take it daily. It didnt seem to help and really made me a space cadet.

Good luck withdrawing. I wean about once per month for renewed effects on my medication, I know it's not easy.

rmp67r
Offline
Last seen: 5 months 3 weeks ago
Title: Member
Joined: 02/22/2012 - 10:09pm
gabapentin withdrawal

I went back to doc and she said just get back on it since my pain increased. Then I saw 2 surgeons and both said I don't have nerve pain.
I've only gone up to 400mg 3x/day. I want a different regular doc. I need to get off this stuff.